MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ INFUSION ADAPTER C100; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ INFUSION ADAPTER C100; INTRAVASCULAR ADMINISTRATION SET
Model Number 515306
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: a device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd phaseal¿ infusion adapter c100 leaked when used with the liposomal doxorubicin bag.The following information was provided by the initial reporter: "pharmacist.Reported 1 liposomal doxorubicin bag had a leak in the oncology day unit when they opened the bag.The leak is originating from the ancillary item provided with the product; phaseal adaptor.Further information requested from customer.Including whether any leak was observed prior to removing product from overpouch, at which stage exactly the leak was identified, whether there was any skin contact with any spilled cytotoxic solution and if skin contact occurred, what actions were taken immediately after any spill skin contact, whether there was any report of staff / patient injury, or medical intervention as a result of this event, and whether there was any damage observed to the phaseal adaptor, the product packaging, or the carton the product was received in.This was identified at the hospital on (b)(6) 2023.".
 
Additional Manufacturer Narrative
H6: investigation summar.Photo received by our quality team for investigation.Upon visual evaluation, infusion adapter leaking by the adapter port is observed.The infusion adapters have a septum inside the adapter port which provides a seal, that once spiked, cannot be un-spiked as a leakage can occur.A device history review was performed for reported lot 2203218, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this reported issue.Three retained samples from the same lot were evaluated.The product was visually inspected, there was no damage or defects identified on the infusion adapters or septum's of the adapter port.Product undergoes a series of testing and inspections during manufacturing to ensure the quality and functionality of the device, including leakage testing.All records were reviewed for the reported lot and results were found to be acceptable, product met required specifications.Leakage testing was also performed on the retained samples and no leakages occurred.Based on the available information we are not able to determine a root cause related to our manufacturing process at this time, it appears as though the adapter port may have previously been spiked, resulting in the leak observed.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD PHASEAL¿ INFUSION ADAPTER C100
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16714625
Report Number3003152976-2023-00129
Device Sequence Number12581452
Product Code ONB
UDI-Device Identifier00382905153068
UDI-Public00382905153068
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 05/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number515306
Device Catalogue Number515306
Device Lot Number2203218
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2023
Supplement Date Received by Manufacturer05/12/2023
Initial Report FDA Received Date04/11/2023
Supplement Report FDA Received Date05/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown